Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 20, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Dec 12, 2008, 3:27 PM CST for 23 counties in Kansas. It took effect at Dec 13, 2008, 7:00 AM CST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 3:27 PM CST (21:27 UTC)
- In effect from
- Dec 13, 2008, 7:00 AM CST
- Expired
- Dec 14, 2008, 12:13 PM CST
- In force
- 29 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 122127 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 327 PM CST FRI DEC 12 2008 ...STRONG SOUTHERLY WINDS WILL BUILD OVER MUCH OF EASTERN KANSAS ON SATURDAY... .A LOW PRESSURE SYSTEM WILL RAPIDLY DEEPEN OVER THE WESTERN HIGH PLAINS OVERNIGHT AND INTO SATURDAY BRINGING SOUTHERLY WINDS UP TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY EARLY SATURDAY AFTERNOON. KSZ011-012-022>024-026-035>040-054>056-058-059-131800- /O.NEW.KTOP.WI.Y.0020.081213T1500Z-081214T0300Z/ NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN...ABILENE... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 327 PM CST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SATURDAY. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BUILD OVER EASTERN KANSAS BY EARLY SATURDAY AFTERNOON. WINDS ARE EXPECTED TO WEAKEN A BIT A FEW HOURS AFTER SUNSET...BUT WILL REMAIN SUSTAINED AROUND 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT. TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PERSONS TRAVELLING ALONG EAST TO WEST ORIENTED HIGHWAYS SHOULD ALSO EXERCISE CAUTION...ESPECIALLY WHEN TRAVELLING IN HIGH PROFILE VEHICLES. $$ CAVANAUGH
7 follow-up statements
000 WWUS73 KTOP 130954 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 354 AM CST SAT DEC 13 2008 ...STRONG SOUTHERLY WINDS WILL DEVELOP OVER MUCH OF EASTERN KANSAS ON TODAY... .A LOW PRESSURE SYSTEM WILL RAPIDLY DEEPEN OVER THE WESTERN HIGH PLAINS TODAY...CAUSING SOUTHERLY WINDS UP TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. KSZ011-012-022>024-026-035>040-054>056-058-059-131800- /O.EXT.KTOP.WI.Y.0020.081213T1300Z-081214T0300Z/ NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN...ABILENE... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 354 AM CST SAT DEC 13 2008 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CST THIS EVENING. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP OVER EASTERN KANSAS DURING THE MORNING HOURS AND CONTINUE THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO WEAKEN A BIT A FEW HOURS AFTER SUNSET...BUT WILL REMAIN SUSTAINED AROUND 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT. TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PERSONS TRAVELING ALONG EAST TO WEST ORIENTED HIGHWAYS SHOULD ALSO EXERCISE CAUTION...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES. $$
000 WWUS73 KTOP 131000 AAA NPWTOP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 400 AM CST SAT DEC 13 2008 ...STRONG SOUTHERLY WINDS WILL DEVELOP OVER MUCH OF EASTERN KANSAS TODAY... .A LOW PRESSURE SYSTEM WILL RAPIDLY DEEPEN OVER THE WESTERN HIGH PLAINS TODAY...CAUSING SOUTHERLY WINDS UP TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. KSZ011-012-022>024-026-035>040-054>056-058-059-131800- /O.CON.KTOP.WI.Y.0020.081213T1300Z-081214T0300Z/ NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN...ABILENE... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 400 AM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CST THIS EVENING. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP OVER EASTERN KANSAS DURING THE MORNING HOURS AND CONTINUE THROUGH THE AFTERNOON HOURS. WINDS ARE EXPECTED TO WEAKEN A BIT A FEW HOURS AFTER SUNSET...BUT WILL REMAIN SUSTAINED AROUND 20 MPH WITH GUSTS TO 30 MPH AFTER MIDNIGHT. TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PERSONS TRAVELING ALONG EAST TO WEST ORIENTED HIGHWAYS SHOULD ALSO EXERCISE CAUTION...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES. $$
000 WWUS73 KTOP 131734 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1134 AM CST SAT DEC 13 2008 ...STRONG SOUTHERLY WINDS WILL CONTINUE OVER MUCH OF EASTERN KANSAS TODAY... .A LOW PRESSURE SYSTEM WILL RAPIDLY DEEPEN OVER THE WESTERN HIGH PLAINS TODAY...CAUSING SOUTHERLY WINDS UP TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. KSZ011-012-022>024-026-035>040-054>056-058-059-140145- /O.CON.KTOP.WI.Y.0020.000000T0000Z-081214T0300Z/ NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN...ABILENE... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 1134 AM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE OVER EASTERN KANSAS NOW THROUGH THE AFTERNOON HOURS. AN OCCASIONAL WIND GUST UP TO 50 MPH WILL BE POSSIBLE THROUGH THE EARLY AFTERNOON. WINDS ARE EXPECTED TO WEAKEN SLIGHTLY A FEW HOURS AFTER SUNSET...BUT WILL REMAIN SUSTAINED AROUND 20 TO 30 MPH WITH GUSTS TO 35 MPH AFTER MIDNIGHT. TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PERSONS TRAVELING ALONG EAST TO WEST ORIENTED HIGHWAYS SHOULD ALSO EXERCISE CAUTION...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES. $$ BLAIR
000 WWUS73 KTOP 132107 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 307 PM CST SAT DEC 13 2008 ...STRONG WINDS WILL CONTINUE OVER MUCH OF THE AREA THIS AFTERNOON INTO SUNDAY AFTERNOON... .A LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN OVER THE WESTERN HIGH PLAINS AND MOVE INTO THE CENTRAL PLAINS...CAUSING SOUTHERLY WINDS UP TO 25 TO 35 MPH WITH GUSTS TO 40 MPH. WINDS WILL BECOME NORTHWEST AND REMAIN STRONG BEHIND A COLD FRONT SUNDAY AFTERNOON. KSZ008>010-020-021-034-140515- /O.EXB.KTOP.WI.Y.0020.000000T0000Z-081214T2200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER 307 PM CST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST SUNDAY. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE OVER NORTH CENTRAL KANSAS THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO WEAKEN SLIGHTLY A FEW HOURS AFTER SUNSET...BUT WILL STRENGTHEN AGAIN BY LATE SUNDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED BEHIND THE ARCTIC COLD FRONT SUNDAY AFTERNOON. TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PERSONS TRAVELING ALONG EAST TO WEST ORIENTED HIGHWAYS SHOULD ALSO EXERCISE CAUTION...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES. $$ KSZ011-012-022>024-026-035>040-054>056-058-059-140515- /O.EXT.KTOP.WI.Y.0020.000000T0000Z-081214T2200Z/ NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN...ABILENE... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 307 PM CST SAT DEC 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST SUNDAY... SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE OVER EASTERN KANSAS THROUGH LATE SUNDAY MORNING. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY AFTERNOON...WITH WINDS BECOMING NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 35 MPH. TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PERSONS TRAVELING ALONG EAST TO WEST ORIENTED HIGHWAYS SHOULD ALSO EXERCISE CAUTION...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES. $$ BLAIR
000 WWUS73 KTOP 140415 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1015 PM CST SAT DEC 13 2008 ...STRONG WINDS WILL CONTINUE OVER MUCH OF THE AREA OVERNIGHT INTO SUNDAY AFTERNOON... .A LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN OVER THE WESTERN HIGH PLAINS AND MOVE INTO THE CENTRAL PLAINS...CAUSING SOUTHERLY WINDS UP TO 25 TO 35 MPH WITH GUSTS TO 40 MPH. WINDS WILL BECOME NORTHWEST AND REMAIN STRONG BEHIND A COLD FRONT SUNDAY AFTERNOON. KSZ008>012-020>024-026-034>040-054>056-058-059-141215- /O.CON.KTOP.WI.Y.0020.000000T0000Z-081214T2200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 1015 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST SUNDAY. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO SUNDAY MORNING. A STRONG COLD FRONT WILL MOVE THROUGH NORTH CENTRAL KANSAS SUNDAY MORNING...ACROSS NORTHEAST AND EAST CENTRAL KANSAS SUNDAY AFTERNOON. WINDS WILL BECOMING NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 35 MPH BEHIND THE COLD FRONT. TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PERSONS TRAVELING ALONG EAST TO WEST ORIENTED HIGHWAYS SHOULD ALSO EXERCISE CAUTION...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES. $$
000 WWUS73 KTOP 140952 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 352 AM CST SUN DEC 14 2008 ...STRONG WINDS WILL CONTINUE OVER MUCH OF THE AREA UNTIL LATE THIS AFTERNOON... .A STRONG COLD FRONT WILL PUSH ACROSS THE STATE TODAY. SOUTHERLY WINDS WITH SPEEDS OF 25 TO 35 MPH...AND GUSTS TO 45 MPH WILL PERSIST AHEAD OF THE BOUNDARY. BEHIND THE FRONT... NORTHWESTERLY WINDS WITH SPEEDS OF 25 TO 30 MPH AND GUSTS TO AROUND 35 MPH WILL OVERSPREAD THE REGION. KSZ008>012-020>024-026-034>040-054>056-058-059-141815- /O.EXT.KTOP.WI.Y.0020.000000T0000Z-081215T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 352 AM CST SUN DEC 14 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST EARLY TODAY. A STRONG COLD FRONT WILL MOVE INTO NORTH CENTRAL KANSAS EARLY THIS MORNING...AND PUSH ACROSS NORTHEAST AND EAST CENTRAL KANSAS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. WINDS WILL BECOME NORTHWESTERLY AT 20 TO 30 MPH WITH GUSTS TO 35 MPH BEHIND THE FRONT. TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. PERSONS TRAVELING ALONG EAST TO WEST ORIENTED HIGHWAYS SHOULD ALSO EXERCISE CAUTION...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE VEHICLES. $$
000 WWUS73 KTOP 141813 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1213 PM CST SUN DEC 14 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-141915- /O.CAN.KTOP.WI.Y.0020.000000T0000Z-081215T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 1213 PM CST SUN DEC 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. THE STRONG NORTHWEST WINDS BEHIND THE FRONTAL BOUNDARY HAVE SLIGHTLY RELAXED ACROSS THE AREA...THEREFORE THE WIND ADVISORY IS CANCELLED. EXPECT NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON HOURS. $$ BLAIR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:13 PM CST, 14 minutes earlier.
Area forecast discussion, Dec 12, 3:13 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 313 PM CST FRI DEC 12 2008 .DISCUSSION... FORECAST CONCERN FOR THE SHORT TERM IS WINDS. WESTERLY FLOW IN PLACE ACROSS THE ROCKIES...WITH STRONG SHORTWAVE MOVING INTO SOUTHERN CA ATTM. SHORTWAVE EJECTS ACROSS ROCKIES INTO THE PLAINS DURING THE AFTERNOON. INCREASE IN GRADIENT ALOFT COMBINES WITH STRENGTHENING LEE TROF AND BRINGS STRONG WINDS THROUGOUT THE COLUMN...INCREASING BEGINNING THIS EVENING AND INTO SATURDAY AFTERNOON. BY 9AM SATURDAY...WINDS AT THE TOP OF THE MIXED LAYER HIT 40KTS...AND REMAIN THERE INTO THE EVENING HOURS. WITH SURFACE WINDS SOUTHWEST AND WESTERLY FLOW ALOFT...EXPECT EFFICIENT MOMENTUM TRANSPORT THROUGH THE MIXED LAYER. WHILE A SECOND PERIOD ADVISORY...THINK WITH FOLKS OUT AND ABOUT IN LARGER NUMBERS BEFORE THE HOLIDAYS THAT A HEADS UP ON THE INCREASING WINDS IS PRUDENT. WILL RUN AN ADVISORY FROM THE MORNING INTO EVENING HOURS. ISENTROPIC LIFT BRINGS IN A MID LEVEL CLOUD LAYER IN THE OVERNIGHT HOURS...BUT AT THIS TIME SATURATION DOES NOT LOOK TO BE ENOUGH TO GET PRECIP DOWN TO THE SURFACE. EXPECT WARM OVERNIGHT LOWS IN WINDS AND CLOUDS...FOLLOWED BY WARM AFTERNOON HIGHS IN WARM ADVECTION AND GOOD MIXING. WENT HIGHS IN THE 50S WITH A FEW 60S FAR WEST. 67 LONGWAVE TROUGH OVER THE WESTERN/CENTRAL CONUS WILL BE IN PLACE AT THE BEGINNING OF THE EXTENDED PERIOD AND...WITH THE EXCEPTION OF MINOR RIPPLES AND SMALL-SCALE EVOLUTIONS...WILL REMAIN IN PLACE AS THE LARGE SCALE PATTERN THROUGH THE REMAINDER OF THE FORECAST PERIOD. SURFACE COLD FRONT WITH AN ARCTIC AIR MASS WILL BE LOCATED ACROSS THE DAKOTAS SATURDAY NIGHT. THE BOUNDARY WILL MAKE RAPID PROGRESS SOUTHEASTWARD SATURDAY NIGHT INTO SUNDAY. IN ADVANCE OF THE COLD FRONT...STRONG SOUTHERLY FLOW WITH CONTINUED WARM AIR ADVECTION WILL MAKE FOR A RELATIVELY MILD SATURDAY NIGHT WITH LOWS IN NORTHEAST AND EAST CENTRAL KANSAS IN THE 40S TO LOWER 50S. THIS WARMTH WILL MEET AN ABRUPT END AS THE COLD FRONT SLICES THROUGH THE CWA DURING THE DAY SUNDAY. SUNDAY...AREAS OF NORTHEAST AND EAST CENTRAL KANSAS AHEAD OF THE BOUNDARY WILL WARM INTO THE 50S AND LOWER 60S BEFORE TEMPERATURES PLUMMET AS THE ARCTIC AIRMASS ADVECTS INTO THE AREA. ENOUGH LIFT/MOISTURE LOOKS TO BE PRESENT FOR PRECIPITATION WITH THE FRONTAL SLOPE. THERE MAY BE A BRIEF WINDOW WHERE PRECIPITATION MAY CHANGE FROM RAIN TO FREEZING RAIN AS SFC TEMPERATURES RAPIDLY COOL WITH TEMPERATURES AT H85 AROUND 4C. HOWEVER...MODELS VARY ON THE DEGREE OF THE FRONTAL SLOPE AND LIKEWISE THE TEMPERATURE PROFILE. REGARDLESS...THIS NARROW WINDOW OF OPPORTUNITY DOES NOT APPEAR TO LAST LONG...SO WILL LEAVE MENTION OF MIXED PHASE OUT OF FORECAST UNTIL CONFIDENCE INCREASES IN SUCH A SCENARIO. SNOW WILL QUICKLY BECOME THE DOMINANT TYPE OF PRECIPITATION SUNDAY AFTERNOON/NIGHT. MODELS VARY ON THE SPECIFICS...BUT THERE DOES APPEAR TO BE A SUPPORTIVE PERIOD...ALBEIT A QUICK MOVING FOCUS...OF MODERATE SNOW SUNDAY NIGHT WITH GOOD FRONTOGENETICAL FORCING AND DEEP OMEGA WITHIN A SATURATED ENVIRONMENT. A COLD PERIOD IS IN STORE FOR THE AREA BEGINNING SUNDAY NIGHT THROUGH MIDDLE NEXT WEEK...AS READINGS APPEAR TO REMAIN BELOW THE FREEZING MARK AS THE ARCTIC AIRMASS REMAINS/REINFORCED IN THE REGION. SINGLE DIGIT READINGS FOR LOW TEMPERATURES WILL BE POSSIBLE IN MANY AREAS MONDAY/TUESDAY MORNINGS. WITH A STRONG UPPER JET NEAR/OVER THE REGION...A QUICK-MOVING EMBEDDED DISTURBANCE WILL PROVIDE A CHANCE OF SNOW ON TUESDAY. THEREAFTER...MODELS GREATLY VARY ON THE TEMPERATURES...TIMING OF UPPER DISTURBANCES...AND OVERALL CONSISTENCY. TRENDED CONSERVATIVE ON PRECIPITATION CHANCES PAST WEDNESDAY AS SIGNIFICANT UNCERTAINTY EXISTS BETWEEN OPERATIONAL MODEL OUTPUT. BLAIR && .AVIATION... FORECAST IS MAINLY A CONCERN FOR WINDS NEXT 24 HOURS. SOUTHWESTERLY WINDS TODAY INCREASE INTO THE LATE EVENING HOURS AND EXPECT TO BE SUSTAINED OVER 12KTS BY LATE AFTERNOON. INCREASING STILL WITH GUSTS TO 30KTS BY MID MORNING AS WINDS ALOFT INCREASE OVER 50KTS ACROSS MUCH OF THE AREA. DONT SEE A 20KT INCREASE CONTAINED WITHIN A 200 FT LAYER SO WILL NOT ADD WIND SHEAR...BUT NOTE THAT INCREASE IN WINDSPEEDS IS CONSISTENT AND FAST AS YOU GO ALOFT. MID CLOUDS IN THE MORNING AS ISENTROPIC LIFT AROUND 750MB EXPECTED TO BRING IN A DECK. && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM SATURDAY TO 9 PM SATURDAY FOR KSZ011- KSZ012-KSZ022-KSZ023-KSZ024-KSZ026-KSZ035-KSZ036-KSZ037-KSZ038- KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. &&
Hazardous weather outlook, Dec 12, 4:09 AM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 409 AM CST FRI DEC 12 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-131015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 409 AM CST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHERLY WINDS ON SATURDAY WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OVER 40 MPH FROM THE MID MORNING HOURS THROUGH THE EARLY EVENING HOURS. A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE REGION SUNDAY AND SUNDAY NIGHT. A LIGHT WINTRY MIX OF PRECIPITATION IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA SUNDAY AFTERNOON AND EVENING...WHICH SHOULD CHANGE OVER TO LIGHT SNOW OR FLURRIES SUNDAY NIGHT. AT THIS TIME ACCUMULATIONS OF SNOW OR ICE LOOK TO BE VERY LIGHT. IN ADDITION...TEMPERATURES WILL PLUMMET BEHIND THE FRONT AS AN ARCTIC AIRMASS SETTLES OVER THE REGION. ANOTHER CHANCE OF LIGHT SNOW OR FLURRIES WILL BE POSSIBLE ON TUESDAY. DETAILS SURROUNDING EACH PRECIPITATION CHANCE ARE STILL VARIABLE...AND WILL BE MONITORED OVER THE NEXT FEW DAYS. CHECK BACK FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.